Alert archive / Washington / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Spokane, WA

June 12, 2006Chelan County, Washington

NWS Spokane, WA issued this flash flood warning at Jun 12, 2006, 7:42 PM PDT for Chelan County, Washington. It was in force for 93 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2006, 7:42 PM PDT (02:42 UTC)
Expired
Jun 12, 2006, 9:15 PM PDT
In force
93 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Chelan County, WA

The radar

The Seattle radar (KATX), 149 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:45 PM PDTFLASH FLOOD1 Ne Dryden, WAIN THE OLLALA CANYON, 6-8 INCHES OF ROCK AND MUD DEBRIS ON ROADWAY.
Jun 12, 7:50 PM PDTFLASH FLOOD1 N Leavenworth, WAIN THE EAGLE CREEK CANYON. THE ROADWAY IS OBSTRUCTED.
Jun 12, 7:50 PM PDTFLASH FLOOD6 Nnw Ardenvoir, WAHEAVY RAIN OF ABOUT 1 INCH IN LESS THAN A HALF AN HOUR. WATER AND MUD RUNNING DOWN THE DRIVEWAY.
Jun 12, 8:15 PM PDTFLASH FLOOD12 Nw Entiat, WAENTIAT RIVER ROAD AT THE 12 MILE MARKER, SEVERAL FEET OF MUD ON THE ROAD. ROAD CLOSED.
Jun 12, 8:33 PM PDTFLASH FLOOD5 Nnw Ardenvoir, WAHILLSIDE WASHED OUT BEHIND HOME WITH MUD DEBRIS FLOW COVERING DRIVEWAY AND COUNTY ROAD AT THE 15 MILE MARKER OF ENTIAT RIVER ROAD.
Jun 12, 9:00 PM PDTFLASH FLOOD10 W Entiat, WAENTIAT RIVER UP FAIRLY HIGH BUT WAS NOT CLEAR IF OUT OF ITS BANKS OR NOT.
Jun 12, 9:00 PM PDTFLASH FLOOD10 W Entiat, WAMUD CAME THROUGH A HOUSE, TWO PEOPLE TRAPPEDIN HOME ABOUT 10 MILES UP ENTIAT VALLEY.
Jun 12, 9:25 PM PDTFLASH FLOOD19 W Entiat, WAENTIAT RIVER ROAD CLOSED AT MILE POST 19 DUE TO MUD SLIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 2.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KOTX 130243
FFWOTX
WAC007-130415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
742 PM PDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON

* UNTIL 915 PM PDT

* AT 736 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUNNYSLOPE...LEAVENWORTH AND CASHMERE

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4753 12095 4733 12042 4791 12016 4815 12075

$$
2 follow-up statements
000 
WGUS76 KOTX 130308
FFSOTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
806 PM PDT MON JUN 12 2006

WAC007-130415-
CHELAN WA-
806 PM PDT MON JUN 12 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR
CENTRAL CHELAN COUNTY...

AT 758 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCAL EMERGENCY MANAGERS REPORTED FLASH FLOODING IN OLLALA CANYON 
AND ON EAGLE CREEK.

STORM SPOTTERS HAVE REPORTED FLASH FLOODING IN THE UPPER ENTIAT 
RIVER VALLEY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTON...
TELMA...PLAIN AND ARDENVOIR.

LAT...LON 4753 12095 4733 12042 4791 12016 4815 12075

$$
000 
WGUS76 KOTX 130417
FFSOTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
915 PM PDT MON JUN 12 2006

WAC007-130424-
CHELAN WA-
915 PM PDT MON JUN 12 2006

...THE FLASH FLOOD WARNING EXPIRED AT 915 PM PDT FOR CENTRAL CHELAN 
COUNTY...

THE VERY HEAVY RAINS HAVE DECREASED OVER CENTRAL CHELAN COUNTY AS 
THE THUNDERSTORM HAS WEAKENED AND LIFTED NORTH. THE THREAT OF 
ADDITIONAL FLASH FLOODING HAS ENDED.  

LAT...LON 4753 12095 4733 12042 4791 12016 4815 12075

$$

RFOX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:40 PM PDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 12, 4:40 PM PDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
440 PM PDT MON JUN 12 2006

.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE
PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM
WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF
THUNDERSTORMS TO THE AREA. AFTER A DAY OF SHOWERS ON TUESDAY
ANOTHER COOL AND WET DAY IS EXPECTED ON WEDNESDAY.

&&

.DISCUSSION...
REST OF THIS EVENING...INTERMEDIATE ZONE UPDATE TO ADD WATCH
HEADLINE AND BEEF UP SEVERITY WORDING FOR FAR SOUTHEASTERN ZONES
THIS EVENING. THESE COUNTIES ARE UNDER MAIN AXIS OF SEVERE WEATHER
THREAT THIS EVENING WITH RADAR AND SATELLITE INDICATING ENERGETIC
CELLS UPSTREAM OVER NORTHEASTERN OREGON...WITH A COUPLE MORE HOURS OF
SUN LIKELY LEADING TO FURTHER DESTABILIZATION OF THE AIR MASS.
ELSEWHERE SCATTERED EVENING THUNDERSTORMS STILL EXPECTED AS WELL...
BUT POTENTIAL FOR SEVERE BEHAVIOR IS LESS (BUT STILL
REMOTELY POSSIBLE) WITH EARLIER CLOUDS AND RAIN RETARDING MAXIMUM
TEMPERATURES ENOUGH TO CREATE LESS OF A THREAT THIS EVENING.
OTHERWISE PREVIOUS DISCUSSION FORECAST THOUGHTS REMAIN SAME.
/FUGAZZI

&&

.AVIATION...VFR CONDITIONS PREVAIL. MOIST SOUTHERLY FLOW WILL
BRING NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO THE
REGION THIS EVENING. THE MAIN THREAT FOR FOR STRONG TO SEVERE
THUNDERSTORMS WILL BE IN THE BLUE MTS AND KLWS AREA THRU
5Z...MEANWHILE THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS IN
THE NRN CASCADES AND FROM NE WA INTO N IDAHO. THESE STORMS COULD
BRING MVFR AND TEMPO IFR CONDITIONS WITH MT OBSCURATIONS DUE THE
HEAVY RAIN...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. THE
CONVECTION WILL DIMINISH AFTER 08Z...LINGERING IN THE NRN MTS
OVERNIGHT. VFR CONDITIONS WILL PREVAIL THROUGH MORNING. AFTER 18Z
TUES...AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND
ISOLD -TSRA ANTICIPATED IN MOST AREAS. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        59  74  54  64  50  70 /  60  40  70  70  60  10
COEUR DALENE  59  73  54  63  48  68 /  60  40  70  70  60  10
PULLMAN        56  73  52  63  46  67 /  60  40  70  60  30  10
LEWISTON       63  79  58  71  53  74 /  60  40  70  60  30  10
COLVILLE       57  73  53  67  44  69 /  60  40  60  70  60  30
SANDPOINT      56  72  51  64  47  68 /  60  30  60  70  60  40
KELLOGG        55  74  52  64  47  67 /  60  40  70  70  60  40
MOSES LAKE     61  76  57  75  51  75 /  60  40  60  60  20  10
WENATCHEE      63  76  58  75  53  74 /  60  40  60  50  20  10
OMAK           57  77  56  74  50  73 /  60  40  60  60  30  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH 472 FOR LEWIS AND NEZ PERCE COUNTIES
     UNTIL 1000 PM PDT.
WA...SEVERE THUNDERSTORM WATCH 472 FOR ASOTIN AND GARFIELD COUNTIES
     UNTIL 1000 PM PDT.
&&
Hazardous weather outlook, Jun 12, 4:26 PM PDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
426 PM PDT MON JUN 12 2006

IDZ001>004-WAZ033-036-037-042-132330-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
426 PM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THERE IS THE POSSIBILITY FOR SCATTERED STRONG THUNDERSTORMS THIS EVENING.
THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. THESE
STORMS COULD PRODUCE HEAVY RAIN... LARGE HAIL AND WIND GUSTS TO 50
MPH OR GREATER. THERE IS ALSO A SMALL RISK OF AN ISOLATED WEAK
TORNADO. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM
SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. SURFACE
LOW PRESSURE EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND
REGIONAL TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS
THE NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST
FORECASTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WAZ034-035-038-041-043-044-132330-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...INCHELIUM...
WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
426 PM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
EVENING. THESE STORMS COULD PRODUCE HEAVY RAIN...HAIL AND GUSTY
WINDS. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM
SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

IDZ026-027-WAZ031-032-132330-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON
426 PM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH BOX NUMBER 472 WILL BE IN EFFECT UNTIL
10 PM. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE THUNDERSTORMS
LIKELY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAIN... LARGE HAIL AND WIND GUSTS TO 50 MPH OR GREATER. THERE IS
ALSO A SMALL RISK OF AN ISOLATED WEAK TORNADO. AN UPPER LOW
SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL
RAMP UP TEMPERATURES AND INSTABILITY. SURFACE LOW PRESSURE
EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND REGIONAL
TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS THE
NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST FORECASTS
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:23 PM PDTSevere Thunderstorm WarningOTXChelan37 min
Jun 12, 10:48 PM PDTSevere Thunderstorm WarningOTXPend Oreille27 min
Jun 13, 6:41 AM PDTSevere Thunderstorm WarningOTXGarfield, Whitman49 min
Jun 13, 7:31 AM PDTSevere Thunderstorm WarningOTXWhitman44 min
Jun 13, 8:17 AM PDTSevere Thunderstorm WarningOTXSpokane, Whitman58 min
Jun 13, 9:08 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Spokane, Stevens67 min
Jun 13, 10:20 AM PDTSevere Thunderstorm WarningOTXPend Oreille40 min
Jun 13, 10:45 AM PDTFlash Flood WarningOTXPend Oreille90 min
Jun 13, 1:27 PM PDTFlash Flood WatchOTXChelan, Douglas6 hr

Nearby

Flash Flood Warnings in Washington, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.